Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 99, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 13, 2014, 5:34 PM EDT for 5 counties in Pennsylvania. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2014, 5:34 PM EDT (21:34 UTC)
- Expired
- Jul 13, 2014, 6:30 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA
The radar
The State College radar (KCCX), 29 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:00 PM EDT | TSTM WND DMG | Kylertown, PA | TREES AND WIRES DOWN ON ROLLING STONE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 4:06 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
016
WUUS51 KCTP 132134
SVRCTP
PAC023-027-033-035-047-132230-
/O.NEW.KCTP.SV.W.0099.140713T2134Z-140713T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WEST CENTRAL CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
WESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 630 PM EDT
* AT 533 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
HICKS RUN TO NEAR MEDIX RUN TO NEAR S.B. ELLIOT STATE PARK TO NEAR
ROCKTON TO NEAR ROSSITER...AND MOVING EAST AT 35 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
DUBOIS...CLEARFIELD...SANDY...KEATING...PHILIPSBURG...WOODLAND...
CURWENSVILLE...PENFIELD...HYDE...RENOVO...OSCEOLA MILLS...
PLYMPTONVILLE...ROCKTON...CHESTER HILL...KARTHAUS...HOUTZDALE...
SNOW SHOE...NORTH PHILIPSBURG...CLARENCE AND SOUTH RENOVO.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 98 AND 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4112 7881 4128 7851 4137 7840 4133 7755
4110 7770 4092 7799 4074 7825 4073 7836
4072 7835 4073 7881
TIME...MOT...LOC 2133Z 281DEG 30KT 4130 7822 4120 7830 4111 7848 4102
7867 4091 7886
$$
LAMBERT1 follow-up statement
606
WWUS51 KCTP 132153
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 PM EDT SUN JUL 13 2014
PAC047-132202-
/O.CAN.KCTP.SV.W.0099.000000T0000Z-140713T2230Z/
ELK PA-
553 PM EDT SUN JUL 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST AND OUT
OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4102 7880 4111 7851 4124 7832 4123 7824
4130 7823 4136 7814 4133 7755 4110 7770
4074 7825 4072 7842 4073 7881
TIME...MOT...LOC 2152Z 288DEG 31KT 4131 7799 4117 7810 4104 7828 4095
7843 4089 7876
$$
PAC023-027-033-035-132230-
/O.CON.KCTP.SV.W.0099.000000T0000Z-140713T2230Z/
CAMERON PA-CLINTON PA-CENTRE PA-CLEARFIELD PA-
553 PM EDT SUN JUL 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN CAMERON...WEST CENTRAL CLINTON...WESTERN CENTRE AND
CLEARFIELD COUNTIES...
AT 552 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
KETTLE CREEK STATE PARK TO NEAR KARTHAUS TO NEAR LECONTES MILLS TO
NEAR JEFFRIES TO NEAR GLEN CAMPBELL...MOVING EAST AT 35 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
CLEARFIELD...KEATING...PHILIPSBURG...WOODLAND...CURWENSVILLE...
HYDE...RENOVO...OSCEOLA MILLS...PLYMPTONVILLE...CHESTER HILL...
KARTHAUS...HOUTZDALE...SNOW SHOE...NORTH PHILIPSBURG...CLARENCE...
SOUTH RENOVO...SOUTH PHILIPSBURG...SANDY RIDGE...MOSHANNON AND PINE
GLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4102 7880 4111 7851 4124 7832 4123 7824
4130 7823 4136 7814 4133 7755 4110 7770
4074 7825 4072 7842 4073 7881
TIME...MOT...LOC 2152Z 288DEG 31KT 4131 7799 4117 7810 4104 7828 4095
7843 4089 7876
$$
LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:09 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 13, 4:09 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 409 PM EDT SUN JUL 13 2014 .SYNOPSIS... A STRONG UPPER LEVEL TROUGH JUST TO THE SOUTHWEST OF HUDSON BAY WILL DROP SOUTHEAST ACROSS THE UPPER GREAT LAKES BY MONDAY...BEFORE SLIDING ACROSS SOUTHERN ONTARIO AND QUEBEC INTO THE MIDWEEK PERIOD. A PAIR OF SURFACE COLD FRONTS ASSOCIATED WITH THIS TROUGH WILL PUSH ACROSS THE COMMONWEALTH AND BRING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS. COOLER AND DRIER AIR WILL MOVE INTO THE COMMONWEALTH FOR THE MID TO LATE WEEK PERIOD. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE EARLIER...EXTENSIVE MID CLOUD DECK AND AREAS OF FAIRLY WEAK CONVECTION CAUSED THE ATMOS TO TEMPORARILY STABILIZE WITHIN A BELT OF WARM 700 MB TEMPS OF AROUND 8C. AS LLVL SWRLY FLOW...AND PWATS INCREASE FROM THE WEST...AND MID LEVEL LAPSE RATES STEEPEN SLIGHTLY LATE THIS AFTERNOON AND EARLY THIS EVENING...WE/LL SEE AN INCREASING TREND OF SHOWER/TSRA COVERAGE INTO EARLY THIS EVENING AHEAD OF A COLD FRONT. THIS INITIAL FRONTAL BOUNDARY WILL SLIDE EAST ACROSS THE NWRN HALF OF PENN OVERNIGHT...THEN ESSENTIALLY WASH OUT INTO A WEAK STNRY BOUNDARY AS THE ANOMALOUSLY STRONG...MID SUMMER TROUGH RELOADS WITH ENERGY WELL TO OUR NW. AS THE DEVELOPING TSRA TO OUR WEST MOVE INTO THE BETTER DEEP LAYER SHEAR ACROSS NRN AND WRN PENN LATE THIS AFTERNOON AND THIS EVENING /WITH POCKETS OF 0-1 KM EHI EXCEEDING 2 M2/S2/...SOME TSRA WILL DEVELOP TRANSIENT MESO. SOME OF THE LONGER-LASTING SUPERCELLS COULD SPAWN 1 OR 2 BRIEF TORNADOES....ESP ACROSS THE NW AND NCENT MTNS OF PENN WHERE LCL HEIGHTS ARE BELOW 1 KM AGL. OTHERWISE...MINI BOW ECHOES WITH LOCALIZED DAMAGING MICROBURSTS WILL BE THE MOST PROBABLE TYPE OF SEVERE WEATHER LATE THIS AFTERNOON AND EARLY THIS EVENING. MORE SCATTERED...MULTI-CELL /OR PERHAPS A BRIEF SUPERCELL/ TSRA IS ANTICIPATED ACROSS THE SE HALF OF THE CWA. RAINFALL COULD BE LOCALLY HEAVY ACROSS NRN AND WRN PENN...WITH A GREATER POTENTIAL FOR TRAINING TSRA CLOSER TO THE AFOREMENTIONED COLD FRONT THAT WILL BE STRETCHING OUT IN A MORE EAST/WEST DIRECTION BY LATE TONIGHT. LOCAL POOR DRAINAGE AND SMALL STREAM FLOODING IS POSSIBLE. HOWEVER...1-3 HOUR FLASH FLOOD GUIDANCE VALUES ARE RATHER HIGH...SO SERIOUS HYDRO PROBLEMS/FLASH FLOODING IS NOT ANTICIPATED AT THIS TIME GIVEN THE FAST EWD MOVEMENT OF INDIVIDUAL TSRA. TEMPS WILL CLIMB ANOTHER FEW DEG F ACROSS THE CENTRAL AND ERN ZONES...WHERE CONVECTION WILL BE AT A RELATIVE MIN THROUGH ABOUT 22Z. LATER TONIGHT...THE LLVL JET LIFTS TO THE NE OF THE REGION...BUT PLENTY OF MOISTURE AND AREAS OF WEAK UVVEL WILL REMAIN NEAR THE STALLING FRONTAL BOUNDARY /SITUATED BENEATH THE BROADLY DIFFLUENT WRLY UPPER FLOW/. AFTER THE EVENING TSRA DISSIPATE/MOVE EAST OF THE AREA...SCATTERED SHRA AND PATCHY FOG WILL REMAIN FOR THE LATE NIGHT HOURS. LOW TEMPS EARLY MONDAY WILL BE MAINLY IN THE MID 60S ACROSS THE NRN AND WRN MTNS...AND UPPER 60S TO LOWER 70S ELSEWHERE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... ANOTHER DAY OF SHOWERS/TSRA EXPECTED AS A WAVE OF LOW PRESSURE RIPPLES NE ACROSS CENTRAL OR WRN PENN ALONG A QUASI-STNRY BOUNDARY AND WELL IN ADVANCE OF A STRONGER SFC COLD FRONT. THE SERN THIRD /TO PERHAPS SE HALF/ OF THE CWA WILL REMAIN IN A SLIGHT RISK AREA FOR SVR TSRA...WHILE MORE STRATIFORM RAIN/OR LOW-TOPPED TSRA ARE EXPECTED ACROSS THE NW HALF OF PENN. MAX TEMPS WILL SLIDE BACK TO NEAR OR SLIGHTLY BELOW NORMAL ACROSS THE NW MTNS...BUT TOP OUT NEAR TO SLIGHTLY ABOVE NORMAL ACROSS THE SE HALF OF THE CWA. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... BY 00ZZ TUESDAY THE MODELS BEGIN TO DIVERGE ON THE LOCATION OF THE CLOSED LOW. THE EC HAS IT FURTHEST SOUTH...THE NAM THE FURTHEST NORTH...AND THE GFS SPLITTING THE DIFFERENCE. OUTSIDE OF THIS HOWEVER THEY ARE ALL IN FAIR AGREEMENT ON THE TIMING OF THE SYSTEM. SOUTHWESTERLY FLOW OUT AHEAD OF A DEEPENING 850MB TROUGH SHOULD PROVIDE ENOUGH INSTABILITY SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE FIRST HALF OF MONDAY NIGHT. THE MID LEVEL TROUGH SHOULD DEEPEN INTO TUESDAY...WHERE THE ACTUAL FRONT WILL SHIFT INTO THE REGION LATE TUESDAY. HIGH PWAT ANOMALIES AND DECENT LIFT FROM THE APPROACHING FRONT...ALONG WITH STRONG PRESSURE GRADIENT ALOFT SHOULD ALLOW FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY...MAINLY THROUGH THE SOUTHEAST. THIS IS ESPECIALLY DUE TO ADDITIONAL ENERGY THAT SHOULD BE DRIVING SSE INTO THE BACK SIDE OF THE HIGH AMPLITUDE MIDWEST TROUGH. THE PATTERN OVER THE NRN CONUS AND SRN CANADA APPEARS TO DE- AMPLIFY BY MID WEEK THE EASTERN U.S. TROUGH BEGINS TO SHEAR OUT TO THE NE AND DRY AIR ADVECTS IN BEHIND THE FRONT. THE DRIEST PERIOD OF THE LONG TERM WILL BE THURSDAY AND FRIDAY...THOUGH SOME ISOLATED CONVECTION STILL CANT BE RULED OUT EITHER OF THOSE TWO DAYS. DURING THIS TIMEFRAME...THE COLD FRONT SHOULD BRING IN COOL TO AT LEAST 4-6F BELOW NORMAL DAYTIME HIGHS TUESDAY THROUGH THURSDAY. TEMPS WILL LIKELY REBOUND TO NEAR NORMAL LATE THIS WEEK. A WEAK RIDGE WILL SHIFT EASTWARD INTO SATURDAY...WHERE ALL LONG TERM GUIDANCE SHOWS A WEAK NEGATIVELY TILTED LOW SHOULD ALLOW FOR A SHIFT TO SOUTHWESTERLY FLOW...WHICH COULD SPARK SOME SCATTERED SHOWERS AND STORMS SATURDAY AFTERNOON. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AN APPROACHING FRONT WILL BRING THE CHANCE OF TSRA IMPACTS TO THE MAINLY THE NORTHWEST MTNS OF PENN /THEN CENTRAL COUNTIES/ LATE THIS AFTERNOON AND THIS EVENING. LOOK FOR AN INCREASING TREND IN SHRA/TSRA OVER THE NEXT SEVERAL HOURS /MAINLY ACROSS THE CENTRAL AND WRN PENN TAF SITES/ AS A SFC COLD FRONT APPROACHES FROM OHIO. AIRFIELDS WILL REMAIN MAINLY VFR THROUGH THE BULK OF THE TAF PERIOD...BUT TEMPORARY REDUCTIONS IN VSBY AND CIGS WILL OCCUR LATE TODAY...AND AGAIN TOMORROW AFTERNOON IN THUNDERSTORMS. FOR LATER TONIGHT...DECREASING WIND...AREAS OF CLEARING WILL COMBINE WITH THE ABUNDANT LLVL MOISTURE AND SFC DEWPOINTS OF 65-70F TO CREATE AT LEAST PATCHY 2SM FOG. OUTLOOK... MON-MON NIGHT...NUMEROUS SHOWERS/TSRA WITH MAINLY BRIEF PERIODS OF IFR TO MVFR. TUES-WED...THUNDERSTORM IMPACTS POSSIBLE...MAINLY IN THE AFTERNOON AS ANOTHER SFC COLD FRONT...AND PRIMARY UPPER TROUGH SLOWLY PUSHES EAST ACROSS THE STATE. THU-FRI...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...CERU AVIATION...LAMBERT
Hazardous weather outlook, Jul 13, 4:18 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 418 PM EDT SUN JUL 13 2014 PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-142030- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 418 PM EDT SUN JUL 13 2014 ...SEVERE THUNDERSTORM WATCH 414 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING AS A WAVE OF SURFACE LOW PRESSURE AND UPPER AIR DISTURBANCE MOVES EAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-005-142030- WARREN-MCKEAN- 418 PM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
In the hours before
Special weather statement, Jul 13, 2:15 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT SUN JUL 13 2014
PAZ004-131900-
WARREN PA-
215 PM EDT SUN JUL 13 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 214 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR I-86 EXIT 9 TO NEAR GUYS MILLS TO NEAR
GREENVILLE EAST...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAIN WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GRAND VALLEY AROUND 240 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TIDIOUTE...SUGAR
GROVE...CLARENDON...BEAR LAKE AND STARBRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4200 7892 4191 7892 4163 7918 4163 7961
4198 7961 4200 7959
TIME...MOT...LOC 1814Z 275DEG 30KT 4213 7939 4162 7984 4141 8025
LA CORTESpecial weather statement, Jul 13, 4:57 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT SUN JUL 13 2014
PAZ024-132130-
CAMBRIA PA-
457 PM EDT SUN JUL 13 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 456 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WESTMONT...MOVING EAST AT 30 MPH.
TORRENTIAL RAIN...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH
WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WESTMONT...ELIM...SOUTHMONT AND FERNDALE AROUND 500 PM EDT.
JOHNSTOWN...WINDBER...BELMONT...GEISTOWN...VINCO...DALE...EAST
CONEMAUGH...PAINT...SCALP LEVEL AND DAISYTOWN AROUND 510 PM EDT.
SALIX-BEAUTY LINE PARK...SOUTH FORK...SIDMAN...ST. MICHAEL...DUNLO
AND EHRENFELD AROUND 520 PM EDT.
PORTAGE...BEAVERDALE-LLOYDELL AND LILLY AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BROWNSTOWN...JOHNSTOWN
FLOOD NATIONAL MEMORIAL HISTORIC SITE...WILMORE...MUNDYS CORNER...
SPRING HILL...JOHN MURTHA JOHNSTOWN-CAMBRIA COUNTY AIRPORT...
UNIVERSITY OF PITTSBURGH - JOHNSTOWN...CASSANDRA...LORAIN AND
SUMMERHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4044 7894 4047 7857 4037 7857 4033 7862
4029 7864 4028 7865 4025 7865 4024 7888
4027 7889 4029 7893 4029 7905
TIME...MOT...LOC 2056Z 270DEG 27KT 4034 7900
LA CORTESpecial weather statement, Jul 13, 5:00 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT SUN JUL 13 2014
PAZ006-010>012-037-132200-
TIOGA PA-NORTHERN CLINTON PA-CAMERON PA-POTTER PA-ELK PA-
500 PM EDT SUN JUL 13 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 459 PM EDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TROUPSBURG TO NEAR DENTON HILL
STATE PARK TO NEAR SIZERVILLE TO NEAR BENEZETTE...AND MOVING EAST AT
25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DENTON HILL STATE PARK AROUND 500 PM EDT.
HICKS RUN AND HARRISON VALLEY AROUND 520 PM EDT.
ELKLAND...WESTFIELD AND GAINES AROUND 530 PM EDT.
CROSS FORK AND CHERRY SPRINGS STATE PARK AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ULYSSES...
DRIFTWOOD...SWEDEN VALLEY...AUSTIN...TIOGA...OSCEOLA...SKI DENTON SKI
AREA...KNOXVILLE...LAWERENCEVILLE AND TIOGA JUNCTION.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4197 7692 4187 7711 4154 7750 4154 7760
4148 7759 4130 7784 4135 7849 4186 7788
4200 7762 4200 7693
TIME...MOT...LOC 2059Z 268DEG 23KT 4198 7756 4186 7780 4154 7818 4136
7841
LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:53 AM EDT | Special Weather Statement | CTP | McKean | 22 min |
| Jul 13, 8:17 AM EDT | Special Weather Statement | CTP | Warren | 28 min |
| Jul 13, 8:57 AM EDT | Special Weather Statement | CTP | McKean, Warren | 63 min |
| Jul 13, 10:09 AM EDT | Special Weather Statement | CTP | McKean | 66 min |
| Jul 13, 2:15 PM EDT | Special Weather Statement | CTP | Warren | 45 min |
| Jul 13, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 56 min |
| Jul 13, 4:57 PM EDT | Special Weather Statement | CTP | Cambria | 33 min |
| Jul 13, 5:00 PM EDT | Special Weather Statement | CTP | Cameron, Potter, Tioga | 60 min |
| Jul 13, 5:01 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 59 min |
| Jul 13, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Potter, Tioga | 44 min |
| Jul 13, 5:48 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cambria, Somerset | 42 min |
| Jul 13, 6:01 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin | 44 min |
| Jul 13, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Clinton, Huntingdon | 63 min |
| Jul 13, 6:18 PM EDT | Special Weather Statement | CTP | Tioga | 27 min |
| Jul 13, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Fulton, Huntingdon, Mifflin and 1 more | 60 min |
| Jul 13, 6:42 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Mifflin, Montour, Northumberland and 2 more | 63 min |
| Jul 13, 7:01 PM EDT | Areal Flood Advisory | CTP | Blair, Cambria, Centre, Clearfield, Clinton, Huntingdon and 1 more | 3 hr |
| Jul 13, 7:19 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Juniata, Lycoming, Montour, Northumberland, Schuylkill and 3 more | 71 min |
| Jul 13, 7:43 PM EDT | Special Weather Statement | CTP | Dauphin, Perry | 32 min |
| Jul 13, 7:52 PM EDT | Special Weather Statement | CTP | Franklin | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.